*8Need input asap: Lupron & headaches

Sorry I haven't posted to this list sooner. I don't quite get how it works? Do messages posted here get posted on my healthunlocked gmail account?  How do I post messages? Do I use notifications@email.healthunlocked.com?

Can anyone offer support for the following:

Sorry for short notice. I'm seeing a doctor tomorrow. I've been on Lupron for PCa mets since Dec 24, 2015 (& am in midst of 2nd 3-month shot). About 4 weeks ago I started getting mild but steady (during day) headaches. Nothing, including Tylenol, seems to help.  Wassersug's helpful book (A...D...T spelled out) doesn't list them as major side effect, but other on-line sources DO mention headaches as a possible side effect. Most of the on-line info relates to women with Lupron & headaches, though.  Two things

Any input in terms of experiences with Lupron & headaches?

Any recommended "what to do"?

Since ADT impacts pituitary, could that be involved in the headache process?

By the way, I'm dealing, I guess ok, with hot flashes and getting up 2-3 to urinate. And I'm still jogging, even though fatigue is awful. And I still am optimistic & have my sense of humor.

So thanks in advance for any input.  Jim Wallace (DaVinci June 2015; probable bone mets so started ADT Nov 27, 2015--Firmagon one month, then Lupron).

7 Replies

  • Hope this helps talk to your oncologists about it.

    Pituitary apoplexy is a clinical syndrome secondary to infarction of the pituitary gland. In a majority of the cases of pituitary apoplexy, a pituitary adenoma was diagnosed. Most of the pituitary apoplexy cases occurred within two weeks of the first dose, and some occurred within the first hour. In these cases, pituitary apoplexy has presented as sudden headache, vomiting, visual changes, ophthalmoplegia, altered mental status, and sometimes cardiovascular collapse. Immediate medical attention has been required.[ROncologic side effects including very rare cases of pituitary tumors have been reported.[Ref]

  • Thanks very much. Jim

  • A headache is a reported side effect.  It could be as complex as already described (which is rare) or just simply a headache.


  • I'm sure I'm late for you, but...My PCP put me on Cymbalta for the tension headaches I was having. I know it's for depression, but, I didn't think I was depressed. I will say, it was like a miracle drug for me. No more headaches days on end. Just one every once in a while.


  • I've been on Lupron since October 2014.  Issues with hot flashes but no headaches. Get up 3-4 times a night to urinate, but I attribute that to scar tissue from re-section of the uretha (long story).

  • Lupron injections every 6 months starting March 2014:  no headaches but do get hot flashes.  I do have frequent urination at night but had that before starting Lupron.

  • Since you may experience other side effects while on ADT medications, here is my paper that may explain some of them:

    ADT SIDE EFFECTS* tinyurl.com/3p9pl3p

You may also like...